MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FAN ROSE 10 X 42 RT W/25 DEG DH; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. FAN ROSE 10 X 42 RT W/25 DEG DH; NAIL, FIXATION, BONE
Catalog Number 71934786
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 05/21/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, six weeks after implantation of a femoral antegrade nail rose, it broke at the inferior proximal screw hole.It is unknown how the event has been managed since the finding.The patient outcome is unknown.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device fractured at one of the fixation holes in the proximal end.The fracture site is heavily worn with deformation inside the fixation hole.Four screws were also returned with the device.The device was manufactured in 2019.The medical investigation concluded that, per complaint details, the nail broke at the inferior proximal screw hole six weeks post implantation.The product evaluation reported that the findings supported the failure mode and that it is addressed in the ifu.Without the requested medical documentation, the definitive root cause could not be concluded; however, excessive weight bearing and/or trauma are known potential contributing factors.The patient impact beyond the explantation could not be determined, as the patient outcome was reportedly unknown.No further medical assessment is warranted at this time.Should the requested medical documentation become available, the medical assessment task may be re-evaluated.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Some potential probable causes for this event could include overuse or a traumatic injury.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
FAN ROSE 10 X 42 RT W/25 DEG DH
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10172833
Report Number1020279-2020-02585
Device Sequence Number11301109
Product Code JDS
UDI-Device Identifier00885556298190
UDI-Public885556298190
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K981529
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71934786
Device Lot Number19HM12118
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2020
Initial Date Received by Manufacturer 05/21/2020
Supplement Date Received by Manufacturer08/05/2020
Initial Report FDA Received Date06/19/2020
Supplement Report FDA Received Date08/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;